MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number FNT3211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient identifier unknown / not provided.Age and date of birth unknown / not provided.Patient sex unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported implant was removed due to peri-implantitis.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.Problems associated with this minor defect rate are infection, bone loss, and/or peri-implantitis, which are likely attributed external factors including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.These events are previously investigated failures which are currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess infection, bone loss, and peri-implantitis as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for these events have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.With no signals indicating a systemic quality issue, no escalation to capa is required.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9835247
Report Number0001038806-2020-00501
Device Sequence Number16903405
Product Code DZE
UDI-Device Identifier00844868003281
UDI-Public(01)00844868003281(17)161107(10)2011100925(241)FNT3211
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2016
Device Model NumberFNT3211
Device Catalogue NumberFNT3211
Device Lot Number2011100925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;